Skip to content. | Skip to navigation

Personal tools














Log in

Forgot your password?
You are here: Home / PDFs on demand / Bibliographical References of PDFs on demand / Multivariate normality in morphometric analysis

R. Reyment (1971)

Multivariate normality in morphometric analysis

Journal of the International Association for Mathematical Geology, 3(4):357-368.

Data on some living (salamanders and grasshoppers) and fossil (Devonian brachiopods) animals are analyzed by means of recently developed methods for the large-scale treatment of multivariate normality. Multivariate nonnormality was found to exist in all situations, even if the univariate deviations in the skewness and kurtosis statistics proved to be without significance for the most part. The effect of logarithmically transforming the data appears to be a mixed blessing. Apart from the fact that the investigator is removed one step from the biological relationships in his data by carrying out a transformation of them, the betterment in the multivariate interconnections with respect to normality tends to be slight, despite the general improvement in the univariate values. The relationship between sample size and the multivariate normality measures b1,pand b2,pare studied empirically.

Find PDF



RBINS private PDFs